MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; WA47786A

OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; WA47786A
Model Number WA47786A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Unspecified Infection (1930); Foreign Body In Patient (2687)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a hysteroscopy procedure, the electrode loop broke and fell into the patient's uterine cavity.It was not located or retrieved intraoperatively and an x-ray was ordered to determine whether the broken electrode loop remained within the patient¿s body.Additional information was received and confirmed that the broken electrode piece remained in the patient's uterine cavity.The patient subsequently developed an infection that required surgical intervention.The patient underwent a laparoscopy with adhesiolysis, abscess drainage, and irrigation/lavage.A suction curettage procedure and retrieval of the broken electrode loop piece is planned for a later date.The patient's current status is reported as stable and no further reports of patient harm.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was not returned for evaluation; therefore, a definitive root cause could not be determined.The most probable cause was not established; the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: d9, h3 and h6 the device was returned to olympus for inspection and the reported failure was confirmed.During the visual inspection it was determined that the loop of the electrode is broken off.A definitive root cause could not be identified.Based on the results of the investigation, the most probable cause of the complaint is cause not established, which indicates that the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING
Common Device Name
WA47786A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24558382
Report Number9610773-2026-01762
Device Sequence Number21066171
Product Code HIH
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47786A
Device Lot NumberU2501001
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/24/2026
06/15/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/09/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale